Thunderstorm Wind, Ocean
- When
- June 6, 6:10 PM EST
- Where
- Ocean County, New Egypt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -74.533
A severe thunderstorm knocked down trees and utility poles in Plumstead Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down trees and utility poles in Plumstead Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 6, 1:30 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 PM EDT MON JUN 6 2005 .OVERVIEW... UNSEASONABLY WARM AND HUMID WEATHER WILL OCR THRUT MOST OF THIS FCST PERIOD. IF ONE BELIEVES THE LATEST (00Z) ECMWF ITS ALSO BEYOND THE CUR END OF OUR FCST PKG. H5 RDG EXPECTED TO REMAIN TOUGH WITH ONLY SLGT RELIEF BEHIND CFP IN THE MIDDLE OF THIS WEEK. RETURN FLOW AROUND THE H5 RDG WILL INCR CHCS FOR PCPN. LOCN OF RDG WILL PLAY INTO THE FCST SO GENERAL BELIEF IS THAT THERE WILL BE A NW (HIER) TO SE (LWR) GRAD OF POPS. PWATS STILL EXPECTED TO EXCEED 2 INCHES BY THE WEEKEND. CFPS ARE NOT EXPECTED BEYOND TMRW AS THEY SHLD DISPT N OF THE PA/NJ BORDER. IN THE SHORT TERM...THE GFS H5 INIT WAS BETTER WITH A NOD TO THE NAM FOR ITS H8 STRUCTURE. NEITHER MDL INIT THE SHRT WV THAT WAS THERE OR DVLPD WITH MCS ACRS NCNTRL PA AND IF ANYTHING THEY ARE A COUPLE OF HRS TOO SLOW. THIS WILL BE TAKEN INTO ACCOUNT WITH EXPECTED CONVECTION LATER TDY. NOT TOO MANY DAYS WITH CAPES GT 3000J AND LI LT -10 W ARND FORTUNATE FOR US THAT THE WIND FIELD IS NOT AS ACCOMODATING. AFT CFP WE ARE EXPECTING A COUPLE OF LESS HUMID BUT NOT NECESSARILY THAT MUCH COOLER DAYS. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... TNGT...3000J LI TO -11...ENUF SAID WE WILL CONT ENHANCED WORDING IN THE ZONES. WE WILL INCLUDE ALL FACETS OF PHENOMENA AS THE TSRAS UPSTREAM HAVE BEEN PROLIFIC LTGNG PRODUCERS ALG WITH DAMAGING WINDS AND LARGE HAIL. WE WILL END PCPN A BIT FASTER THAN THE MDLS HAVE BECAUSE THEY SEEM TO BE BEHIND THE CURVE. GUID MINS ARE CLOSE AND WON/T BE DABBLED. FOR TMRW THE FCSTD SHRT WV IS NOW EXPECTED TO RMN N OF OUR CWA WITH A REL SHALLOW LYR OF MSTR. NAM FCST SOUNDGS ARE SHOWING A CAP DVLPG BY THE AFTN AND DON/T BLV THERE WILL BE ENUF TIME IN THE MRNG FOR TSRAS TO POP. THE GFS SHOWING A BIT MORE PTNL BUT SINCE THERE IS A NARROW WINDOW OF OPPORTUNITY BTWN THE TWO...DO NOT WANT TO FLIP-FLOP CUR FCST AND LET THE MIDNIGHT SHIFT REACCESS. EVEN IF TSRAS WERE TO OCR AREAL CVRG WOULD PBLY BE WDLY SCTD. WITH RESPECT TO TEMPS, THE NAM IS SOMEWHAT WRMR THAN THE GFS AND OVERALL THE MAX TEMPS THE LAST COUPLE OF DAYS HAVE FALLEN BTWN. WE WILL CONT THIS FCST TREND WHICH WILL RESULT IN LITTLE ADJUSTMENT TO CUR TEMPS. WHL THE NAM BUFKIT SOUNDGS HAVE LWRD TDS INTO THE UPR 50S THEIR MOS GUID IS RMNG CLOSE TO 70(?). GIVEN THAT UPSTREAM DEWPTS IN OH ARE IN THE 60S WE WILL SIDE WITH THE BTWN GFS MOS DEWS. WITH AFTN MIXING FCST DEWS MAY STILL BE TOO HIGH. ERGO HEAT INDICES SHLD COME CLOSE TO MATCHING MAX TEMPS TMRW AND NO ADTNL HEAT RELATED ADVYS WILL BE ISUSED. A SLGTLY MORE COMFORTABLE SLEEPING NGT TUE NGT WITH DRIER AIR AND LIGHT WINDS TO HELP RADIATE TEMPS IN NON URBAN LOCNS. GFS MOS LOOKS BETTER GIVEN THE WRLY FLOW AND UPSTREAM DEWPTS. KIND OF A HINT OF A SECONDARY CFP WED WITH THE GFS. NAM BUFKIT SOUNDGS STILL SHOWING PRETTY MUCH A CAPPED ENVIRON AND CDFNT SHLD DISPT AS IT TRIES TO COME ACRS. THUS DRY FCST WILL BE MAINTAINED. BIG DIFS BTWN THE NAM AND GFS H8 TEMP FCSTS. THE ECMWF IS A COMP BTWN THE TWO MDLS AND WILL BE FOLLOWED. THUS WE WILL SPLIT THE DIF BTWN THE MOS DATASETS. ACTUALLY NGM MOS SEEMS TO HAVE BEEN DOING THE BEST OF THE GUID DATASETS THE LAST COUPLE OF DAYS. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... GENERAL TREND WILL BE TWD WRMR AND MORE HUMID WX THRUT THE FCST PERIOD. NO CFP EXPECTED AS CDFNT LATE FRI EXPECTED TO RMN N OF OUR CWA AND WAFFLE AROUND NEW ENGLAND FOR A DAY OR TWO. CLOSER PROX TO THIS FNT WILL BE THE GREATER FOCUS FOR PCPN CHCS AS PWATS GT 1.5 WILL BE ARRIVING FROM LARGE MOISTURE POOL IN THE SERN U.S. IF RDG RETORGRADES FAR ENUF TO OUR W...IT MIGHT CAP OUR PCPN CHCS. FOR NOW IT APRS DIURNAL CHCS FRI THRU MON IS THE BEST WAY TO GO WITH THE GREATEST CHCS IN OUR NWRN ZNS. GIVEN PWATS AND REL WEAK FLOW ALF...THERE WILL BE HVY DOWNPOURS. NEXT CFP NOT SLATED UNTIL AFTER OUR CUR DAY-TO-DAY FCSTS END. && .AVIATION... CONVECTION RAPIDLY DEVELOPING AROUND THE AREA WITH HIGH CAPES AND UPPER PATTERN BECOMING MORE FAVORABLE. AREA HAS BEEN PLACED IN A SVR TS WATCH UNTIL 02Z. TAF GROUPS INCLUDE MENTION OF TSRA BETWEEN 20Z AND 05Z WITH TIMING OF ACTIVITY ACROSS KABE AND KRDG EARLIER AND LATER FOR KACY AND KMIV. AMENDMENTS WILL BE ISSUED AS NEEDED FOR ANY ROUGE CELLS THAT POP AHEAD OF MAIN AREA CURRENTLY (18Z) TO OUR WEST. BASICALLY FOLLOWED EARLIER THINKING WITH AREAS OF FOG LATER TONIGHT. VFR CONDITIONS EXPECTED FROM 12Z UNTIL 18Z TUE WITH A WEST WIND EXPECTED. && .MARINE... MUCH OF THE EXCITEMENT...WEATHERWISE...ON THE MARINE AREAS WILL BE LATE THIS AFTERNOON AND EVENING WITH SVR WATCH UNTIL 10 PM. LOCALLY STRONG WINDS...HIGHER WAVES AND HAIL MAY ACCOMPANY THE THUNDERSTORMS THROUGH 10 PM. THE TROUGH/FRONT WILL CROSS THE WATERS LATER TONIGHT WITH A SYNOPTIC SOUTHWEST FLOW BEHIND THE FEATURE. WAVES GENERALLY 2 TO 4 FT THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. NJ...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. DE...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. MD...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. MARINE...NONE. OVERVIEW/SHORT TERM/LONG TERM/HYDROLOGY...OGIGI AVIATION/MARINE...HARA CORRECTION TO INCLUDE SVR TSTM WATCH.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EDT MON JUN 6 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-071000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 335 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A HEAT ADVISORY HAS BEEN ISSUED FOR PHILADELPHIA COUNTY FOR TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND SPREAD THROUGH THE REGION DURING THE EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND HAVE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. RNS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL SUSSEX 41.21N 74.61W
06/06/2005 1.00 INCH SUSSEX NJ AMATEUR RADIO
ONE INCH HAIL MEASURED AT HIGH POINT
0330 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
06/06/2005 WARREN NJ EMERGENCY MNGR
TREES AND WIRES REPORTED COUNTYWIDE
0337 PM NON-TSTM WND DMG OXFORD 40.81N 75.00W
06/06/2005 WARREN NJ TRAINED SPOTTER
*** 1 INJ *** ONE PERSON INJURED IN LIBERTY TOWNSHIP BY
LIGHTNING
0340 PM HAIL READING 40.34N 75.93W
06/06/2005 0.50 INCH BERKS PA NWS EMPLOYEE
PEA TO DIME SIZE HAIL NEAR READING ON U.S. 222
&&
TFGPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL HIGH POINT 41.21N 74.61W
06/06/2005 1.00 INCH SUSSEX NJ AMATEUR RADIO
ONE INCH HAIL MEASURED AT HIGH POINT
0330 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
06/06/2005 WARREN NJ EMERGENCY MNGR
TREES AND WIRES REPORTED COUNTYWIDE
0337 PM LIGHTNING OXFORD 40.81N 75.00W
06/06/2005 WARREN NJ TRAINED SPOTTER
*** 1 INJ *** ONE PERSON INJURED IN LIBERTY TOWNSHIP BY
LIGHTNING
0340 PM HAIL READING 40.34N 75.93W
06/06/2005 0.50 INCH BERKS PA NWS EMPLOYEE
PEA TO DIME SIZE HAIL NEAR READING ON U.S. 222
TFGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 505 PM EDT MON JUN 6 2005 NJZ013-015-019-020-PAZ069-062304- BUCKS PA-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ- WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...TRENTON 505 PM EDT MON JUN 6 2005 A STRONG THUNDERSTORM THAT HAS HAD A HISTORY OF PROLIFIC CLOUD TO GROUND LIGHTNING, PEA SIZE HAIL AND HEAVY DOWNPOURS WILL MOVE SOUTHEAST FROM NEAR CHALFONT IN BUCKS COUNTY, ACROSS DOYLESTOWN, NEWTOWN AND YARDLEY IN THE COUNTY. IF IT MAINTAINS ITSELF THIS STORM WILL ALSO AFFECT PORTIONS OF MERCER COUNTY, SOUTHERN MONMOUTH COUNTY, NORTHERN BURLINGTON AND OCEAN COUNTIES BETWEEN NOW AND 7 PM. PERSONS SHOULD BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AT THE FIRST SOUND OF DISTANT THUNDER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT AND THIS STORM MIGHT TURN SEVERE. PLEASE STAY ALERT FOR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 706 PM EDT MON JUN 6 2005 NJZ013-019-020-027-070100- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ- WESTERN MONMOUTH NJ- 706 PM EDT MON JUN 6 2005 AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO RUMBLE ACROSS PARTS OF BURLINGTON...OCEAN AND MONMOUTH COUNTIES IN NEW JERSEY. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS...FREQUENT LIGHTNING...STRONG GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. GUSTY WINDS WILL REACH MANY AREAS BEFORE THE RAIN OR LIGHTNING. PERSONS SHOULD BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AT THE FIRST SOUND OF THUNDER OR OBSERVATION OF LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT AND THESE STORMS MIGHT TURN SEVERE. PLEASE STAY ALERT FOR POSSIBLE WARNINGS. AMC
The Philadelphia radar (KDIX), 17 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455817.